Alert archive / Nevada / Red Flag Warnings in 2007

Red Flag Warning 17, NWS Las Vegas, NV

June 22, 2007Esmeralda County, Lincoln County, Nye County, Nevada; Inyo County, Tulare County, California; Mohave County, Arizona

NWS Las Vegas, NV issued this red flag warning at Jun 22, 2007, 1:22 PM PDT for Esmeralda County, Lincoln County, Nye County, Nevada; Inyo County, Tulare County, California; Mohave County, Arizona. It took effect at Jun 23, 2007, 6:16 AM PDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2007, 1:22 PM PDT (20:22 UTC)
In effect from
Jun 23, 2007, 6:16 AM PDT
Expired
Jun 23, 2007, 9:00 PM PDT
In force
15 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Inyo County, CA, Tulare County, CA, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 202 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 8.4 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2007-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2007-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6350 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KVEF 222022
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
122 PM PDT FRI JUN 22 2007

NVZ460>462-230615-
/O.UPG.KVEF.FW.A.0009.070623T1800Z-070624T0300Z/
/O.NEW.KVEF.FW.W.0017.070623T1800Z-070624T0300Z/
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
122 PM PDT FRI JUN 22 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A PACIFIC STORM SYSTEM APPROACHING THE NORTHERN CALIFORNIA AND
PACIFIC NORTHWEST COAST WILL BRING INCREASING WINDS TO THE
SOUTHERN GREAT BASIN SATURDAY. WIND SPEEDS SUSTAINED AT 15 TO 25
MPH WITH FREQUENT GUSTS OVER 35 MPH ARE LIKELY ACROSS
ESMERALDA...NYE AND LINCOLN COUNTIES. THE GUSTY WINDS COMBINED
WITH HUMIDITY VALUES IN THE SINGLE DIGITS WILL CREATE CRITICAL
FIRE BEHAVIOR CONDITIONS SATURDAY MORNING THROUGH SATURDAY
EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

CAZ228-230615-
/O.NEW.KVEF.FW.A.0010.070624T0000Z-070624T1000Z/
MOJAVE DESERT-
122 PM PDT FRI JUN 22 2007

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
LATE SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM 5 PM SATURDAY AFTERNOON
THROUGH 3 AM SUNDAY MORNING.

A PACIFIC STORM SYSTEM WILL APPROACH AND CROSS THROUGH HE PACIFIC
NORTHWEST STATES AND NORTHERN CALIFORNIA LATE SATURDAY AND EARLY
SUNDAY. IT WILL BRING WITH IT INCREASING WEST WINDS OF 15 TO 25
MPH WITH FREQUENT GUSTS IN THE 35 TO 40 MPH RANGE. WESTERN SAN
BERNARDINO COUNTY IS WHERE THIS IS MOST LIKELY TO OCCUR. THE WIND
GUSTS IN CONJUNCTION WITH RELATIVE HUMIDITIES BELOW 15 PERCENT
WILL CREATE CRITICAL FIRE BEHAVIOR CONDITIONS SATURDAY EVENING THROUGH
EARLY SUNDAY MORNING

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$
5 follow-up statements
000 
WWUS85 KVEF 230620
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1120 PM PDT FRI JUN 22 2007

NVZ460>462-231400-
/O.CON.KVEF.FW.W.0017.070623T1800Z-070624T0300Z/
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
1120 PM PDT FRI JUN 22 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
SATURDAY DUE TO GUSTY WINDS AND LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
SATURDAY FOR SOUTH CENTRAL NEVADA DUE TO GUSTY SOUTHWEST WINDS AND
LOW RELATIVE HUMIDITY.

A PACIFIC STORM SYSTEM APPROACHING NORTHERN CALIFORNIA AND
THE PACIFIC NORTHWEST COAST WILL BRING INCREASING WINDS TO THE
SOUTHERN GREAT BASIN SATURDAY. WIND SPEEDS SUSTAINED AT 15 TO 25
MPH WITH FREQUENT GUSTS OVER 35 MPH ARE LIKELY ACROSS
ESMERALDA...NYE AND LINCOLN COUNTIES. THE GUSTY WINDS COMBINED
WITH HUMIDITY VALUES IN THE SINGLE DIGITS WILL CREATE CRITICAL
FIRE BEHAVIOR CONDITIONS SATURDAY MORNING THROUGH SATURDAY
EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

CAZ228-231400-
/O.CON.KVEF.FW.A.0010.070624T0000Z-070624T1000Z/
MOJAVE DESERT-
1120 PM PDT FRI JUN 22 2007

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH LATE SATURDAY NIGHT DUE TO GUSTY WINDS AND LOW RELATIVE
HUMIDITY...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH LATE SATURDAY NIGHT FOR THE WESTERN MOJAVE DESERT DUE TO
GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY.

A PACIFIC STORM SYSTEM WILL APPROACH AND CROSS THROUGH THE PACIFIC
NORTHWEST AND NORTHERN CALIFORNIA LATE SATURDAY AND EARLY SUNDAY.
IT WILL BRING WITH IT INCREASING SOUTHWEST TO WEST WINDS OF 15 TO
25 MPH WITH FREQUENT GUSTS IN THE 35 TO 40 MPH RANGE. WESTERN SAN
BERNARDINO COUNTY IS WHERE THIS IS MOST LIKELY TO OCCUR. THE WIND
GUSTS IN CONJUNCTION WITH RELATIVE HUMIDITIES BELOW 15 PERCENT
WILL CREATE CRITICAL FIRE BEHAVIOR CONDITIONS SATURDAY EVENING
THROUGH EARLY SUNDAY MORNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$
000 
WWUS85 KVEF 231316
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
616 AM PDT SAT JUN 23 2007

CAZ228-231430-
/O.CAN.KVEF.FW.A.0010.070624T0000Z-070624T1000Z/
MOJAVE DESERT-
616 AM PDT SAT JUN 23 2007

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE FIRE
WEATHER WATCH.

$$

NVZ460>462-232245-
/O.NEW.KVEF.FW.W.0018.070624T1800Z-070625T0400Z/
/O.EXT.KVEF.FW.W.0017.070623T1800Z-070624T0400Z/
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
616 AM PDT SAT JUN 23 2007

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 9 PM
PDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING FOR ESMERALDA...NYE AND LINCOLN COUNTIES...WHICH IS IN
EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING DUE TO
GUSTY SOUTH-SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY.

A RED FLAG WARNING IS NOW IN EFFECT FOR ESMERALDA...NYE AND
LINCOLN COUNTIES...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT SUNDAY
EVENING FOR GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY.

WIND SPEEDS SUSTAINED AT 15 TO 25 MPH WITH FREQUENT GUSTS OVER 35
MPH ARE LIKELY ESMERALDA...NYE AND LINCOLN COUNTIES TODAY AS A
STRONG AREA OF LOW PRESSURE APPROACHES THE PACIFIC NORTHWEST
COAST. THE GUSTY WINDS COMBINED WITH HUMIDITY VALUES IN THE SINGLE
DIGITS WILL CREATE CRITICAL FIRE BEHAVIOR CONDITIONS.

THE WINDS WILL SUBSIDE AFTER SUNSET...HOWEVER VERY POOR RELATIVE
HUMIDITY RECOVERY WILL OCCUR AS THE ATMOSPHERE REMAINS VERY DRY. SIMILAR
WIND SPEEDS AND GUSTS WILL OCCUR ACROSS ESMERALDA...NYE AND
LINCOLN COUNTIES SUNDAY AFTERNOON AS THE LOW SLOWLY MOVES INLAND.
 
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

CAZ226-227-232245-
/O.EXB.KVEF.FW.W.0017.070623T1800Z-070624T0400Z/
OWENS VALLEY/SOUTHERN INYO FOREST-DEATH VALLEY NATIONAL PARK-
616 AM PDT SAT JUN 23 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING FOR INYO COUNTY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM PDT THIS EVENING DUE TO GUSTY SOUTH WINDS AND LOW RELATIVE
HUMIDITY.

WIND SPEEDS SUSTAINED AT 15 TO 25 MPH WITH FREQUENT GUSTS OVER 35
MPH ARE LIKELY ACROSS PARTS OF INYO COUNTY TODAY AS A STRONG AREA
OF LOW PRESSURE APPROACHES THE PACIFIC NORTHWEST COAST. THE GUSTY
WINDS COMBINED WITH HUMIDITY VALUES IN THE SINGLE DIGITS WILL
CREATE CRITICAL FIRE BEHAVIOR CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

PIERCE
000 
WWUS85 KVEF 231458
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
758 AM PDT SAT JUN 23 2007

AZZ101-102-232300-
/O.EXA.KVEF.FW.W.0017.070623T1800Z-070624T0400Z/
/O.EXA.KVEF.FW.W.0018.070624T1800Z-070625T0400Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-
NORTHWEST DESERTS/NORTHWEST PLATEAU-
758 AM MST SAT JUN 23 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MST
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MST SUNDAY FOR 
GUSTY WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING FOR MOHAVE COUNTY ARIZONA...WHICH IS IN EFFECT FROM 11 AM
THIS MORNING TO 9 PM MST THIS EVENING. A RED FLAG WARNING WILL ALSO
BE IN EFFECT FROM 11 AM TO 9 PM MST SUNDAY.

SOUTHWEST WINDS GUSTING TO 30 MPH ARE LIKELY OVER THE WARNED AREA
TODAY AS A STRONG AREA OF LOW PRESSURE APPROACHES THE PACIFIC
NORTHWEST COAST. THE GUSTY WINDS COMBINED WITH HUMIDITY VALUES IN
THE SINGLE DIGITS WILL CREATE CRITICAL FIRE BEHAVIOR CONDITIONS.

THE WINDS WILL SUBSIDE AFTER SUNSET...HOWEVER VERY POOR RELATIVE
HUMIDITY RECOVERY WILL OCCUR OVERNIGHT. SIMILAR WIND GUSTS WILL
OCCUR AGAIN SUNDAY AFTERNOON AS THE LOW SLOWLY MOVES INLAND.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NVZ460>462-232300-
/O.CON.KVEF.FW.W.0017.070623T1800Z-070624T0400Z/
/O.CON.KVEF.FW.W.0018.070624T1800Z-070625T0400Z/
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
758 AM PDT SAT JUN 23 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT
SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT FOR ESMERALDA...NYE...AND
MUCH OF LINCOLN COUNTY FROM 11 AM THIS MORNING TO 9 PM PDT THIS
EVENING...AND FROM 11 AM TO 9 PM PDT SUNDAY...FOR GUSTY SOUTHWEST 
WINDS AND LOW RELATIVE HUMIDITY.

WIND SPEEDS SUSTAINED AT 15 TO 25 MPH WITH FREQUENT GUSTS OVER
35 MPH ARE LIKELY OVER THE WARNED AREA TODAY AS A STRONG AREA OF
LOW PRESSURE APPROACHES THE PACIFIC NORTHWEST COAST. THE GUSTY
WINDS COMBINED WITH HUMIDITY VALUES IN THE SINGLE DIGITS WILL
CREATE CRITICAL FIRE BEHAVIOR CONDITIONS.

THE WINDS WILL SUBSIDE AFTER SUNSET...HOWEVER VERY POOR RELATIVE
HUMIDITY RECOVERY WILL OCCUR OVERNIGHT. SIMILAR WIND SPEEDS AND
GUSTS WILL OCCUR AGAIN SUNDAY AFTERNOON AS THE LOW SLOWLY MOVES
INLAND.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

CAZ226-227-232300-
/O.CON.KVEF.FW.W.0017.070623T1800Z-070624T0400Z/
OWENS VALLEY/SOUTHERN INYO FOREST-DEATH VALLEY NATIONAL PARK-
758 AM PDT SAT JUN 23 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT FOR INYO COUNTY FROM 11 AM
THIS MORNING TO 9 PM PDT THIS EVENING.

WIND SPEEDS SUSTAINED AT 15 TO 25 MPH WITH FREQUENT GUSTS OVER
35 MPH ARE LIKELY ACROSS PARTS OF INYO COUNTY TODAY AS A STRONG
AREA OF LOW PRESSURE APPROACHES THE PACIFIC NORTHWEST COAST. THE
GUSTY WINDS COMBINED WITH HUMIDITY VALUES IN THE SINGLE DIGITS
WILL CREATE CRITICAL FIRE BEHAVIOR CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

MORGAN
000 
WWUS85 KVEF 232148
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
248 PM PDT SAT JUN 23 2007

NVZ463>466-240400-
/O.EXA.KVEF.FW.W.0018.070624T1800Z-070625T0400Z/
SHEEP RANGE-SPRING MOUNTAINS-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
248 PM PDT SAT JUN 23 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT SUNDAY FOR 
GUSTY WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR CLARK
COUNTY AND THE LINCOLN COUNTY DESERTS...WHICH IS IN EFFECT FROM 11
AM TO 9 PM PDT SUNDAY.

SOUTHWEST WINDS GUSTING OVER 35 MPH ARE LIKELY OVER THE WARNED AREA
SUNDAY AFTERNOON AS A STRONG AREA OF LOW PRESSURE SLOWLY MOVES
INLAND OVER THE PACIFIC NORTHWEST. THE GUSTY WINDS COMBINED WITH
HUMIDITY VALUES IN THE SINGLE DIGITS WILL CREATE CRITICAL FIRE
BEHAVIOR CONDITIONS. THE WINDS WILL SUBSIDE AFTER SUNSET SUNDAY
EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

AZZ101-102-NVZ460>462-240400-
/O.CON.KVEF.FW.W.0017.000000T0000Z-070624T0400Z/
/O.CON.KVEF.FW.W.0018.070624T1800Z-070625T0400Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-
NORTHWEST DESERTS/NORTHWEST PLATEAU-
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
248 PM PDT SAT JUN 23 2007 /248 PM MST SAT JUN 23 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/
TO 9 PM PDT /9 PM MST/ SUNDAY FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM THIS EVENING FOR 
ESMERALDA...NYE...MUCH OF LINCOLN AND MUCH OF MOHAVE COUNTY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY. A RED FLAG WARNING WILL
ALSO BE IN EFFECT FOR THIS AREA FROM 11 AM TO 9 PM SUNDAY.

SOUTHWEST WINDS GUSTING TO 35 MPH ARE LIKELY OVER THE WARNED AREA
THROUGH THIS EVENING AS A STRONG AREA OF LOW PRESSURE APPROACHES
THE PACIFIC NORTHWEST COAST. THE GUSTY WINDS COMBINED WITH
HUMIDITY VALUES IN THE SINGLE DIGITS WILL CREATE CRITICAL FIRE
BEHAVIOR CONDITIONS.

THE WINDS WILL SUBSIDE AFTER SUNSET...HOWEVER VERY POOR RELATIVE
HUMIDITY RECOVERY WILL OCCUR OVERNIGHT. SIMILAR WIND GUSTS WILL
OCCUR AGAIN SUNDAY AFTERNOON AS THE LOW SLOWLY MOVES INLAND.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

CAZ226-227-240400-
/O.CON.KVEF.FW.W.0017.000000T0000Z-070624T0400Z/
OWENS VALLEY/SOUTHERN INYO FOREST-DEATH VALLEY NATIONAL PARK-
248 PM PDT SAT JUN 23 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT FOR INYO COUNTY UNTIL 9 PM
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY.

SOUTHWEST WINDS GUSTING TO 35 MPH ARE LIKELY ACROSS PARTS OF INYO
COUNTY THROUGH THIS EVENING AS A STRONG AREA OF LOW PRESSURE
APPROACHES THE PACIFIC NORTHWEST COAST. THE GUSTY WINDS COMBINED
WITH HUMIDITY VALUES IN THE SINGLE DIGITS WILL CREATE CRITICAL
FIRE BEHAVIOR CONDITIONS.

THE WINDS WILL SUBSIDE AFTER SUNSET THIS EVENING. THERE WILL BE
VERY POOR HUMIDITY RECOVERY OVERNIGHT...AND LOCALLY GUSTY WINDS
ARE EXPECTED AGAIN TOMORROW...ESPECIALLY SOUTH OF A LINE FROM
OLANCHA TO FURNACE CREEK. THESE WINDS ARE NOT EXPECTED TO BE
WIDESPREAD ENOUGH TO WARRANT A RED FLAG WARNING...BUT FIRE
BEHAVIOR CONDITIONS WILL BE CRITICAL WHEREVER GUSTY WINDS OCCUR.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

MORGAN
000 
WWUS85 KVEF 240359
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
859 PM PDT SAT JUN 23 2007

AZZ101-102-NVZ460>462-241200-
/O.EXP.KVEF.FW.W.0017.000000T0000Z-070624T0400Z/
/O.CON.KVEF.FW.W.0018.070624T1800Z-070625T0400Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-
NORTHWEST DESERTS/NORTHWEST PLATEAU-
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
859 PM PDT SAT JUN 23 2007 /859 PM MST SAT JUN 23 2007/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/
TO 9 PM PDT /9 PM MST/ SUNDAY FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITIES...
...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT /9 PM MST/ THIS
EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT /9 PM MST/ THIS
EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT
/11 AM MST/ TO 9 PM PDT /9 PM MST/ SUNDAY FOR GUSTY WINDS AND LOW
RELATIVE HUMIDITIES. 

SOUTHWEST WINDS WILL INCREASE SUNDAY WITH GUSTS TO NEAR 35 MPH
EXPECTED DURING THE AFTERNOON. THESE GUSTY WINDS COMBINED WITH
RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS WILL CREATE CRITICAL
FIRE BEHAVIOR.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

CAZ226-227-240500-
/O.EXP.KVEF.FW.W.0017.000000T0000Z-070624T0400Z/
OWENS VALLEY/SOUTHERN INYO FOREST-DEATH VALLEY NATIONAL PARK-
859 PM PDT SAT JUN 23 2007

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING. 

ALTHOUGH LOCAL GUSTY WINDS TO 30 MPH ARE EXPECTED THROUGH THE REST
OF THE NIGHT...OVERALL WINDS HAVE DECREASED THIS EVENING...THUS
THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. 

$$

NVZ463>466-241200-
/O.CON.KVEF.FW.W.0018.070624T1800Z-070625T0400Z/
SHEEP RANGE-SPRING MOUNTAINS-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
859 PM PDT SAT JUN 23 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT
SUNDAY FOR GUSTY WINDS AND VERY LOW RELATIVE HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT
SUNDAY FOR GUSTY WINDS AND VERY LOW RELATIVE HUMIDITIES.

SOUTHWEST WINDS GUSTING OVER 35 MPH ARE LIKELY OVER THE WARNED
AREA SUNDAY AFTERNOON AS A STRONG AREA OF LOW PRESSURE SLOWLY
MOVES INLAND OVER THE PACIFIC NORTHWEST. THE GUSTY WINDS COMBINED
WITH HUMIDITY VALUES IN THE SINGLE DIGITS WILL CREATE CRITICAL
FIRE BEHAVIOR. THE WINDS WILL SUBSIDE AFTER SUNSET SUNDAY
EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 22, 10:33 AM PDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jun 22, 10:33 AM PDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1033 AM PDT FRI JUN 22 2007

.SYNOPSIS...HIGH PRESSURE WILL CONTINUE TO HOLD OVER THE AREA TODAY.
AN APPROACHING PACIFIC LOW PRESSURE SYSTEM WILL BRING SLIGHTLY COOLER
TEMPERATURES AND LOCALLY BREEZY CONDITIONS THIS WEEKEND. MOSTLY
CLEAR SKIES WILL PREVAIL THROUGH SUNDAY.
&&

.UPDATE...SOME INCREASE IN CLOUD COVER AS CIRRUS CLOUDS MOVE IN TO
THE AREA FROM THE SOUTHWEST BUT NOT ENOUGH TO JUSTIFY A FORECAST
UPDATE. OTHER CONCERN WILL BE FIRE WEATHER CONCERNS. FAIRLY SURE I
WILL ISSUE A WARNING OR OUR NORTHERN ZONE THIS AFTERNOON AND A WATCH
FOR WESTERN SAN BERNARDINO COUNTY FOR LATE SATURDAY AND INTO THE
EVENING.
&&

.FIRE WEATHER...STILL LOOKS REASONABLE TO SEE WIDESPREAD GUSTS TO 35
MPH OR GREATER SATURDAY AFTERNOON IN ESMERALDA...NYE AND LINCOLN
COUNTIES WHILE RELATIVE HUMIDITY VALUES WILL REMAIN QUITE LOW WITH
SINGLE DIGITS EXPECTED IN THE AFTERNOON AND EARLY EVENING HOURS.
WILL BE UPGRADING THE WATCH FOR THOSE AREAS SHORTLY. ALSO LOOKING AT
WESTERN SAN BERNARDINO WHERE PROGS SHOW INCREASED WINDS FORM THE
SYSTEM GOING ACROSS NORTHERN CALIFORNIA TOMORROW. WILL BE ISSUING A
WATCH LATER FOR THERE AS WELL.
&&

.PREV DISCUSSION...
325 AM PDT FRI JUN 22 2007

.SHORT TERM...UPPER HIGH OVER THE AREA TODAY WILL GET SUPPRESSED
SOMEWHAT TO THE SOUTHEAST OVER THE WEEKEND AS A LOW PRESSURE SYSTEM
GRADUALLY MOVES INTO THE PACIFIC NORTHWEST AND NORTHERN CALIFORNIA.
AFTER A HOT DAY TODAY...TEMPERATURES WILL COOL A BIT OVER THE
WEEKEND IN RESPONSE TO THE APPROACHING TROUGH. NEAR NORMAL
TEMPERATURES ARE EXPECTED BY SUNDAY. MEANWHILE THE AIR MASS WILL
REMAIN QUITE DRY AND FAIRLY STABLE WITH MOSTLY CLEAR SKIES. THE MAIN
ISSUE WITH THE APPROACHING TROUGH IS INCREASING WINDS. BREEZY SOUTH
TO SOUTHWEST WINDS WILL LIKELY DEVELOP SATURDAY...ESPECIALLY ACROSS
THE SOUTHERN GREAT BASIN. SUNDAY WILL LIKELY BE SOMEWHAT BREEZY AS
WELL.

.LONG TERM...LITTLE CHANGE FROM PREVIOUS FORECAST AS TROUGH PATTERN
IS FORECAST TO REMAIN ALONG THE COAST. THIS WILL CONTINUE TO LEAD TO
A DRY SOUTHWEST FLOW OVER THE CWA. WINDS ARE NOT EXPECTED TO BE A
MAJOR PROBLEM UNTIL LATE IN THE EXTENDED AS THE TROUGH BECOMES A
LITTLE DEEPER AND GRADIENTS TIGHTEN. THE STRONGEST WINDS ARE
FORECAST TO OCCUR EACH AFTERNOON NEXT WEDNESDAY THROUGH FRIDAY. SOME
MOISTURE MAY ALSO WORK INTO CENTRAL CALIFORNIA...BUT AMOUNTS ARE
FORECAST TO BE LIGHT AND SHOULD ONLY AFFECT THE HIGHER TERRAIN OF
THE EASTERN SIERRA.
&&

.AVIATION...FOR MCCARRAN...CLEAR SKIES THROUGH THE WEEKEND WITH
VARIABLE WINDS UNDER 6 KT EXPECTED BEFORE 19Z. SOUTH WINDS AROUND 10
MPH WILL DEVELOP EACH AFTERNOON BETWEEN 19Z AND 02Z.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA: CLEAR SKIES AND SOUTH TO SOUTHWESTERLY FLOW GENERALLY
UNDER 10 KTS EXPECTED WITH THE EXCEPTION BEING THE SAN BERNARDINO
COUNTY DESERTS WHERE WEST WINDS 15-20 MPH WILL DEVELOP AFTER 19Z.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...FIRE WEATHER WATCH IN FIRE ZONES 460...461 AND 462 SATURDAY.
.AZ...NONE.
.CA...NONE.
&&

JACQUES/HARRISON/GORELOW

HTTP://WEATHER.GOV/LASVEGAS

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 1:22 PM PDTFire Weather WatchVEFSan Bernardino17 hr

Nearby

Red Flag Warnings in Nevada, 2007Red Flag Warnings in California, 2007Red Flag Warnings in Arizona, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.